Flood, Gilmer
- When
- August 13, 11:35 AM EST to 1:35 PM EST
- Where
- Gilmer forecast zone
- Property damage
- $100
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.250, -84.417
The Forsyth County Emergency Management Director reported that persistent thunderstorms had dumped 3-4 inches of rain across much of the county during the afternoon. The heavy rain resulted in runoff that caused Dick Creek near the intersection of Mathis Airport Road and Bagley Road to exceed its banks and flood the roads.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
The Forsyth County Emergency Management Director reported that persistent thunderstorms had dumped 3-4 inches of rain across much of the county during the afternoon. The heavy rain resulted in runoff that caused Dick Creek near the intersection of Mathis Airport Road and Bagley Road to exceed its banks and flood the roads. A sheriff's deputy vehicle became submerged in the flood waters and was destroyed. In addition, three to five homes in the area were flooded as a result of the debris which blocked storm drains in the area. Only minor damage was reported to the homes.A trained storm spotter reported that several hours of heavy rainfall had resulted in widespread street flooding across much of northern Gilmer county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 13, 4:35 AM EST, 7 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 AM EDT SAT AUG 13 2005 .SHORT TERM... NO MAJOR CONCERNS OR PATTERN CHANGES IN THE SHORT TERM. PERSISTENCE SEEMS TO BE MOST APPROPRIATE CHOICE HERE. HAVE GENERALLY GONE WITH BIAS-ADJUSTED MAV/MET WHERE APPROPRIATE FOR TEMPS. MAV POPS LOOK GOOD FOR AFTERNOON AND EVENING 6HR PERIODS. STORMS SHOULD REMAIN BELOW SVR LEVELS. COVERAGE SHOULD CONTINUE PRETTY HIGH TODAY BUT COULD DECREASE SLIGHTLY SUN AND MON. NOT TOO SURE ABOUT THIS AS MODELS AND MOS HAVE BEEN DECREASING POPS TOO MUCH IN LATER PERIODS RECENTLY. .LONG TERM... SOME HOPE ON THE HORIZON FOR A POSSIBLE PATTERN CHANGE AFTER DAY 7. WESTERLIES START TO CREEP MORE TO THE SOUTH AND TROUGH PROGGED OVER THE CENTRAL U.S. BY NEXT WEEKEND. NO TROPICAL SYSTEMS THREATENING... HOWEVER TPC MONITORING A DISTURBANCE OVER 1000 MILES EAST OF THE WINDWARD ISLANDS. OTHERWISE...PERSISTENCE SEEMS MOST REASONABLE THROUGH DAY 7 WITH TEMP BIASES APPLIED TO ALL PERIODS. && AVIATION... WEATHER PATTERN REMAINS THE SAME WITH AFTERNOON AND EVENING THUNDERSTORMS. VSBY EXPECTED TO GENERALLY BE 3 TO 5 MILES IN FOG AT SUNRISE...AND TO IMPROVE TO 6 OR 6 PLUS AFTER 14Z. HOWEVER...THE VICINITY OF PDK AOB 3 MILES THROUGH 14Z. SOME STRATUS LEVEL CLOUDS OF 5 TO 10 HUNDRED FEET ALSO POSSIBLE IN THE MOISTURE LADEN ENVIRONMENT AROUND SUNRISE...AND GRADUALLY LIFTING 25 TO 30 HUNDRED AFTER 14Z. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 89 73 88 72 / 50 20 40 30 ATHENS 88 72 88 71 / 50 20 40 30 GAINESVILLE 87 71 87 70 / 60 40 40 30 ROME 93 73 93 73 / 60 30 30 20 COLUMBUS 89 73 91 75 / 40 20 40 30 MACON 92 75 92 75 / 40 20 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 13
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1131 AM EDT SAT AUG 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-132130- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1131 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... .SYNOPSIS... A WEAK SURFACE BOUNDARY AND LOW PRESSURE SYSTEM WILL SLOWLY TRACK ACROSS NORTH GEORGIA. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG A BOUNDARY WHICH WILL EXTEND NORTH TO SOUTH THROUGH CENTRAL GEORGIA THIS AFTERNOON. THE PRIMARY THREAT WILL BE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE NORTHWEST OF A LINE FROM EASTMAN TO SWAINSBORO BETWEEN THE HOURS OF 2 AND 9 PM. .DISCUSSION... NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...WITH ISOLATED STORMS POSSIBLY EXCEEDING SEVERE LIMITS. ABUNDANT LOW-LEVEL MOSITURE... ALONG WITH A WEAK SURFACE BOUNDARY AND SLIGHTLY COOLER AIR ALOFT WILL COMBINE TO PRODUCE A MODERATELY UNSTABLE ATMOSPHERE AS THE AFTERNOON PROGRESSES. CAPES ARE EXPECTED TO REACH 3000 WITH LIFTED INDICES AS LOW AS MINUS 7. THIS IS MODERATELY UNSTABLE FOR THE SUMMER MONTHS... SO ISOLATED STORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS TO 50 MPH...AND TORRENTIAL RAIN. THE ACTIVITY IS EXPECTED TO START IN NORTHEAST GEORGIA AND STEADILY DEVELOP TO THE SOUTH. MOVEMENT OF THE STORMS WILL BE SLOW AND TO THE EAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED NATURE OF THE POSSIBLE SEVERE STORMS. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THROUGH FRIDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1209 PM EDT SAT AUG 13 2005 GAZ001-002-131645- 1209 PM EDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN DADE AND WALKER COUNTIES UNTIL 1245 PM EDT... AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CLOUDLAND STATE PARK...MOVING NORTHEAST AT 10 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT MOVES ACROSS DADE AND WALKER COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THIS STORM IS ALSO CAPABLE OF PRODUCING PEA SIZE HAIL. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1245 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1228 PM EDT SAT AUG 13 2005 GAZ007-131700- 1228 PM EDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN GILMER COUNTY UNTIL 100 PM EDT... AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHERRY LOG...MOVING NORTHEAST AT 5 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR AS IT SLOWLY MOVES ACROSS GILMER COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 100 PM EDT.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475463, 5475462.